Boolean Normal Forms, Shellability, and Reliability Computations
نویسندگان
چکیده
Orthogonal forms of positive Boolean functions play an important role in reliability theory, since the probability that they take value 1 can be easily computed. However, few classes of disjunctive normal forms are known for which orthogonalization can be efficiently performed. An interesting class with this property is the class of shellable disjunctive normal forms (DNFs). In this paper, we present some new results about shellability. We establish that every positive Boolean function can be represented by a shellable DNF, we propose a polynomial procedure to compute the dual of a shellable DNF, and we prove that testing the so-called lexico-exchange (LE) property (a strengthening of shellability) is NP-complete.
منابع مشابه
Lexicographic Shellability for Balanced Complexes
We introduce a notion of lexicographic shellability for pure, balanced boolean cell complexes, modelled after the CL-shellability criterion of Björner and Wachs (Adv. in Math. 43 (1982), 87–100) for posets and its generalization by Kozlov (Ann. of Comp. 1(1) (1997), 67–90) called CC-shellability. We give a lexicographic shelling for the quotient of the order complex of a Boolean algebra of rank...
متن کاملRees products and lexicographic shellability
We use the theory of lexicographic shellability to provide various examples in which the rank of the homology of a Rees product of two partially ordered sets enumerates some set of combinatorial objects, perhaps according to some natural statistic on the set. Many of these examples generalize a result of J. Jonsson, which says that the rank of the unique nontrivial homology group of the Rees pr...
متن کاملA note on independent-disjoint analysis of network reliability
We introduce the notion of independent-disjoint analyses of Boolean functions. These analyses include both SDPs and OBDDs, and are well suited for network reliability computations.
متن کاملSimplicial Shellable Spheres via Combinatorial Blowups
The construction of the Bier sphere Bier(K) for a simplicial complex K is due to Bier (1992). Björner, Paffenholz, Sjöstrand and Ziegler (2005) generalize this construction to obtain a Bier poset Bier(P, I) from any bounded poset P and any proper ideal I ⊆ P . They show shellability of Bier(P, I) for the case P = Bn, the boolean lattice, and thereby obtain ‘many shellable spheres’ in the sense ...
متن کاملSome comments on fuzzy normal forms
In this paper, we examine and compare de Morgan-, Kleene-, and Boolean-disjunctive and conjunctive normal forms in fuzzy settings. This generalizes papers of Turksen on the subject of Boolean-normal forms.
متن کاملذخیره در منابع من
با ذخیره ی این منبع در منابع من، دسترسی به آن را برای استفاده های بعدی آسان تر کنید
عنوان ژورنال:
- SIAM J. Discrete Math.
دوره 13 شماره
صفحات -
تاریخ انتشار 2000